Psycho-Babble Eating Thread 810220

Shown: posts 1 to 17 of 17. This is the beginning of the thread.

 

ephedra abuse

Posted by Maxime on February 1, 2008, at 23:03:28

I am back to abusing ephedra. When I was in the hospital "diet pills" showed up on my tox screen.

I really don't want to stop using them. They speed up my metabolism and give me energy. I do lose weight on them.

How risky is ephedra?

Maxime

 

Re: ephedra abuse Maxime

Posted by zenhussy on February 2, 2008, at 2:45:28

In reply to ephedra abuse, posted by Maxime on February 1, 2008, at 23:03:28

how risky? enough such that down here in the States the FDA has banned sales of ephedra containing products.

<snip> raises the bodys core temperature, which can lead to irregular heartbeat, insomnia and elevated bp. being a stimulant, its energy-boosting effects can dangerously mask signs of fatigue and dehydration. <snip>

<snip> ephedrine and pseudoephedrine (active components from chinese herb ma huang)are well-established sympathomimetics with potentnon-selective agonist effects on alpha, beta-1, and beta-2 receptors. <snip>

<snip> Repeated doses of ephedrine may display tachyphylaxis, since it is an indirectly acting sympathomimetic amine which will deplete noradrenaline from the nerve terminal. Thus repeated doses result in less noradrenaline being released than the initial dose.<snip>

<snip> Patients w/ the following conditions should not use ephedra: hypertension, heartdisease, depression, anxiety, insomnia, anorexia/bulimia, hyperthyroidism, narrow-angleglaucoma, urinary retention, and benign prostatic hyperplasia (BPH), pregnancy, stroke, asthma, thyroid or kidney disease, diabetes or prior seizures. <snip>

 

Re: ephedra abuse zenhussy

Posted by Maxime on February 2, 2008, at 13:03:20

In reply to Re: ephedra abuse Maxime, posted by zenhussy on February 2, 2008, at 2:45:28

That's scary, yet I don't want to stop. Ephedra is banned here as well, but I found a place to buy it from "under the counter".

It truly does raise core body temperatures. I sweat like crazy when I am on it.

I am so broken.

Maxime

 

you have a disease--you're not broken = ( (nm) Maxime

Posted by zenhussy on February 2, 2008, at 14:07:29

In reply to Re: ephedra abuse zenhussy, posted by Maxime on February 2, 2008, at 13:03:20

 

Re: you have a disease--you're not broken = ( zenhussy

Posted by Maxime on February 2, 2008, at 16:29:24

In reply to you have a disease--you're not broken = ( (nm) Maxime, posted by zenhussy on February 2, 2008, at 14:07:29

Thank you. But I truly feel broken and that the pieces have fallen too far away to pick them up.

Maxime

 

Side note -Ephedra in a tox screen

Posted by Maxime on February 9, 2008, at 1:30:55

In reply to Re: you have a disease--you're not broken = ( zenhussy, posted by Maxime on February 2, 2008, at 16:29:24

BTW, Ephedra shows up in a tox screen as I found out when I was in the hospital over a week ago. I didn't know they tested for that. The psychiatrist said I tested positive for "diet pills" and then I told her it was Ephedra.

Maxime

 

Can't sleep because of the ephedra

Posted by Maxime on February 9, 2008, at 5:05:09

In reply to Side note -Ephedra in a tox screen, posted by Maxime on February 9, 2008, at 1:30:55

I know it's self inflicted but it is 6 am and I haven't been able to sleep. I've tried, but nothing happened except for frustration.

I need a good cry.

Maxime

 

Re: Side note -Ephedra in a tox screen Maxime

Posted by zenhussy on February 9, 2008, at 21:02:52

In reply to Side note -Ephedra in a tox screen, posted by Maxime on February 9, 2008, at 1:30:55

> BTW, Ephedra shows up in a tox screen as I found out when I was in the hospital over a week ago. I didn't know they tested for that. The psychiatrist said I tested positive for "diet pills" and then I told her it was Ephedra.
>
> Maxime

full marks for being honest when the pdoc brought the matter up. being honest w/ the doctors isn't always easy but it can make such a difference in the long run as they can better treat a patient knowing more of that patient's history and current life situation.

that couldn't have been easy yet you spoke up and didn't hide. that's admirable.

as for self inflicted? many ppl find ways to harm themselves even when they're trying to get well. some ppl drink or drug to excess, others eat to excess, yet others deny themselves the most basic sustinence, and on it goes.

wouldn't offer any light at the end of the tunnel unless it were possible.

didn't believe that personally for long, long time. lots of therapy, lots of working closely w/ trusted pdoc and lots of trials, oh the trials! of meds. took a while to fit enough of the pieces together to brighten up that dark tunnel.

hope you're able to get some sleep. haven't been sleeping much either. not from pills but instead stress/grief. lack of sleep can make everything seem bleak.

sending you peaceful zzzzzzzzzs

 

Re: Side note -Ephedra in a tox screen zenhussy

Posted by Maxime on February 10, 2008, at 1:18:15

In reply to Re: Side note -Ephedra in a tox screen Maxime, posted by zenhussy on February 9, 2008, at 21:02:52

*hugs* THANK YOU! You know, when I do things that others perceive as "good" I am never able to see it. That is the ED.

15 years ago I would not have been honnest, but I have since learned that it is better in the long run.

Thank you for giving me some hope. :)

I have up for over 80 hours, but I slept for 8 hours this afternoon after practically Od'ing on a sedative. So I guess I haven't been up for 80 then. 72 hours.

I promised a friend on PB that I wouldn't take the ephedra anymore. I plan to stick to that promise.

Thanks again, you really helped me.

Maxime

 

Re: ephedra abuse

Posted by Sigismund on March 6, 2008, at 2:44:46

In reply to Re: ephedra abuse Maxime, posted by zenhussy on February 2, 2008, at 2:45:28

You want to lose weight?

That's the reason for the ephedra?

Why not try this instead?

http://www.lef.org/magazine/mag2008/mar2008_Safely-Burn-Away-Body-Fat_01.htm

 

Re: ephedra abuse

Posted by Sigismund on March 6, 2008, at 2:46:20

In reply to Re: ephedra abuse, posted by Sigismund on March 6, 2008, at 2:44:46

And there was this too.

http://www.lef.org/magazine/mag2008/mar2008_The-Seven-Pillars-Of-Successful-Weight-Loss_01.htm

 

Re: ephedra abuse Sigismund

Posted by Maxime on March 12, 2008, at 15:52:34

In reply to Re: ephedra abuse, posted by Sigismund on March 6, 2008, at 2:44:46

Um, I don't think you should be giving me tips on how to lose weight. I have an eating disorder!

Maxime

 

Re: ephedra abuse Maxime

Posted by Sigismund on March 13, 2008, at 1:53:06

In reply to Re: ephedra abuse Sigismund, posted by Maxime on March 12, 2008, at 15:52:34

Yes Maxie, I know you have an eating disorder, which is why I posted it.

As I understand it, that product has certain beneficial side effects, and is (of course) very much safer than ephedra.

It's some kinda carotenoid from seaweed.

 

Re: ephedra abuse

Posted by Sigismund on March 13, 2008, at 11:11:31

In reply to Re: ephedra abuse Maxime, posted by Sigismund on March 13, 2008, at 1:53:06

There's a difference between losing weight and losing fat.

The important thing, at least as you get older, is to maintain lean muscle weight.

I don't see a problem with losing fat.

 

Re: ephedra abuse Maxime

Posted by Amigan on March 28, 2008, at 15:16:44

In reply to ephedra abuse, posted by Maxime on February 1, 2008, at 23:03:28

> How risky is ephedra?

Are you monitoring your blood pressure? It can be quite risky as it causes hypertension in some individuals?
This is what makes me not to use it, although i've tried pseudoephedrine and i think i liked it.

 

Re: ephedra abuse Amigan

Posted by Maxime on April 8, 2008, at 20:18:32

In reply to Re: ephedra abuse Maxime, posted by Amigan on March 28, 2008, at 15:16:44

> > How risky is ephedra?
>
> Are you monitoring your blood pressure? It can be quite risky as it causes hypertension in some individuals?
> This is what makes me not to use it, although i've tried pseudoephedrine and i think i liked it.
>

Hi

No, I don't monitor it. I guess because I really don't care. All I care about is being thin.

Pathetic, aren't I?

 

Re: ephedra abuse

Posted by braveandcrazy on November 4, 2008, at 19:38:20

In reply to Re: ephedra abuse Amigan, posted by Maxime on April 8, 2008, at 20:18:32

Not pathetic. It just means you have an eating disorder.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Eating | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.